EconPapers    
Economics at your fingertips  
 

Empirical likelihood block bootstrapping

Jason Allen, Allan Gregory and Katsumi Shimotsu

Journal of Econometrics, 2011, vol. 161, issue 2, 110-121

Abstract: Monte Carlo evidence has made it clear that asymptotic tests based on generalized method of moments (GMM) estimation have disappointing size. The problem is exacerbated when the moment conditions are serially correlated. Several block bootstrap techniques have been proposed to correct the problem, including Hall and Horowitz (1996) and Inoue and Shintani (2006). We propose an empirical likelihood block bootstrap procedure to improve inference where models are characterized by nonlinear moment conditions that are serially correlated of possibly infinite order. Combining the ideas of Kitamura (1997) and Brown and Newey (2002), the parameters of a model are initially estimated by GMM which are then used to compute the empirical likelihood probability weights of the blocks of moment conditions. The probability weights serve as the multinomial distribution used in resampling. The first-order asymptotic validity of the proposed procedure is proven, and a series of Monte Carlo experiments show it may improve test sizes over conventional block bootstrapping.

Keywords: Generalized; methods; of; moments; Empirical; likelihood; Block; bootstrap (search for similar items in EconPapers)
Date: 2011
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (12)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4076(10)00204-6
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Empirical Likelihood Block Bootstrapping (2010) Downloads
Working Paper: Empirical Likelihood Block Bootstrapping (2008) Downloads
Working Paper: Empirical Likelihood Block Bootstrapping (2008) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:161:y:2011:i:2:p:110-121

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-24
Handle: RePEc:eee:econom:v:161:y:2011:i:2:p:110-121